Alert archive / Kentucky / Flash Flood Warnings in 2016
Flash Flood Warning 57, NWS Wilmington, OH
NWS Wilmington, OH issued this flash flood warning at Sep 10, 2016, 4:45 PM EDT for Carroll County, Gallatin County, Kentucky. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 10, 2016, 4:45 PM EDT (20:45 UTC)
- Expired
- Sep 10, 2016, 6:45 PM EDT
- In force
- 2 hr
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Flood severity
- None
Counties Carroll County, KY, Gallatin County, KY
The radar
The Cincinnati radar (KILN), 120 km from the middle of the area, began a volume at 20:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.8 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -258 J/kg
- Mixed-layer LCL
- 1264 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 106 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
943
WGUS51 KILN 102045
FFWILN
KYC041-077-102245-
/O.NEW.KILN.FF.W.0057.160910T2045Z-160910T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
445 PM EDT SAT SEP 10 2016
THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
GALLATIN COUNTY IN NORTHERN KENTUCKY...
CARROLL COUNTY IN NORTHERN KENTUCKY...
* UNTIL 645 PM EDT.
* AT 444 PM EDT...RADAR INDICATED THAT THUNDERSTORMS HAD PRODUCED
HEAVY RAIN ACROSS THE WARNED AREA. HEAVY RAIN CONTINUES TO FALL
WITH ANOTHER 1 INCH POSSIBLE. RUNOFF FROM THIS EXCESSIVE RAINFALL
WILL CAUSE FLASH FLOODING TO OCCUR.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
WARSAW...KENTUCKY SPEEDWAY...FLORENCE...GLENCOE...SPARTA...
WORTHVILLE...EAGLE STATION...RYLE...ENGLISH...CARSON...
STEELE BOTTOM...LANGSTAFF......EASTERDAY AND ETHRIDGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
DO NOT ENTER OR CROSS FLOWING WATER OR WATER OF UNKNOWN DEPTH.
TO REPORT FLASH FLOODING...GO TO OUR WEBSITE AT WEATHER.GOV/ILN AND
SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3878 8498 3878 8494 3879 8487 3878 8482
3880 8481 3883 8483 3886 8478 3885 8477
3885 8476 3883 8474 3878 8467 3877 8478
3867 8492 3865 8497 3863 8499 3863 8501
3861 8503 3858 8521 3863 8521
$$
JDR1 follow-up statement
438
WGUS71 KILN 102209
FFSILN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
609 PM EDT SAT SEP 10 2016
KYC041-077-102219-
/O.CAN.KILN.FF.W.0057.000000T0000Z-160910T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GALLATIN KY-CARROLL KY-
609 PM EDT SAT SEP 10 2016
...THE FLASH FLOOD WARNING FOR GALLATIN AND CARROLL COUNTIES IS
CANCELLED...
THE HEAVY RAIN HAS ENDED AND FLOODING IS NO LONGER EXPECTED TO POSE A
THREAT.
PLEASE REPORT PREVIOUS FLASH FLOODING TO THE NATIONAL WEATHER SERVICE
BY GOING TO OUR WEBSITE AT WEATHER.GOV/ILN AND SUBMITTING YOUR REPORT
VIA SOCIAL MEDIA.
LAT...LON 3878 8498 3878 8494 3879 8487 3878 8482
3880 8481 3883 8483 3886 8478 3885 8477
3885 8476 3883 8474 3878 8467 3877 8478
3867 8492 3865 8497 3863 8499 3863 8501
3861 8503 3858 8521 3863 8521
$$
JDRWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this flash flood warning went out at Sep 10, 3:22 PM EDT, 1 hour 23 minutes earlier.
Area forecast discussion, Sep 10, 3:22 PM EDT, 1 hour 23 minutes before
Area Forecast Discussion National Weather Service Wilmington OH 322 PM EDT SAT SEP 10 2016 .SYNOPSIS... A cold front with strong to severe thunderstorms will sweep across the area this afternoon. High pressure and dry conditions with more comfortable temperatures will build in for the early part of the week. Another frontal system will bring renewed chances for showers and thunderstorms Tuesday night into Wednesday. && .NEAR TERM /UNTIL 6 AM SUNDAY MORNING/... Strengthening storms into the area as associated with a prefrontal trough. Expecting scattered severe storms through early evening with a thin area of enhanced ML CAPE of 1500+ J/KG with damaging winds being the primary threat with these quickly moving storms in a DCAPE environment of 1200-1400 J/KG range. With the frontal boundary itself lagging a bit back currently extending from GYY through far eastern IL and approaching western KY...there will be some showers behind the main line of storms...with wind gusts to 20-25kts expected and not diminishing in the east until the 01-02z timeframe in the eastern forecast area. skies will clear fairly quickly behind the frontal passage overnight. Have generally gone with a short term blend for overnight lows. High pressure will begin to build across the region toward daybreak but winds will be up enough to not result in any light fog issues in the clearing. Overnight lows in the more comfortable mid-upper 50s in the west and closer to 60 in the east. && .SHORT TERM /6 AM SUNDAY MORNING THROUGH MONDAY NIGHT/... The high will continue to build into the area during the day on Sunday...with drier air and mostly clear skies with mid 70s for the high. With continued cooler air working in on Monday night...overnight lows in the low/mid 50s. Southerly flow returns later in the day on Monday so temperatures rebound to near 80 under continued sunny skies. For Monday night southerly flow returns more in earnest so overnight lows to be upper 50s to near 60. && .LONG TERM /TUESDAY THROUGH SATURDAY/... Tuesday will be another dry but warmer day as high pressure moves further east and the next cold front moves into the western Great Lakes and mid Mississippi Valley. This front will slide through the region Tuesday night into Wednesday with some showers and thunderstorms possible along and behind the front. Low chance PoPs are sufficient with a slightly better chance of rain in northern counties early on Wednesday. High pressure will build across the Great Lakes Thursday and Friday with seasonable temperatures. An upper level ridge will build over the southeast United States for the first part of next weekend, then it will drift slowly offshore by early next week. At the same time, a mid level trough will dig slowly southeast into the Great Lakes. This scenario will bring a gradual increase in moisture ahead of a slow moving cold front. Have brought chance pops for showers and storms for Saturday with perhaps a better chance holding off into the latter half of the weekend. && .AVIATION /19Z SATURDAY THROUGH THURSDAY/... A line of storms will pass through the CWA this afternoon. Outside of this, vfr conditions will be found with the possible early exception of a cig dropping below 3kft ahead of the storms. Lingering showers may persist a little early this evening behind the deeper convection and thunderstorms. Gusty winds to 25kt will shift northwestward in the post-frontal atmosphere and die out with the coming of nightfall. Few cu may pop up during the day tomorrow but the characteristic of the sky will be clear/sunny with a light northerly wind beginning in the predawn hours. Chose the middle ground of a lighter wind and nnw direction with clear skies versus another line or two in the taf. OUTLOOK...No significant weather is expected. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS...JDR NEAR TERM...JDR SHORT TERM...JDR LONG TERM...Hickman AVIATION...Franks
Hazardous weather outlook, Sep 10, 2:41 PM EDT, 2 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 241 PM EDT SAT SEP 10 2016 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-111845- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE- SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON- FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY- FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN- HIGHLAND-ADAMS-PIKE-SCIOTO- 241 PM EDT SAT SEP 10 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS WILL MOVE ACROSS THE REGION THIS AFTERNOON. SOME OF THESE STORMS COULD BECOME STRONG TO SEVERE WITH DAMAGING STRAIGHT LINE WINDS THE PRIMARY THREAT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD ACTIVATE AND REPORT SIGNIFICANT WEATHER CONDITIONS.
In the hours before
Special weather statement, Sep 10, 4:26 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 426 PM EDT SAT SEP 10 2016 OHZ045-052>054-062-063-102100- GREENE OH-FAYETTE OH-UNION OH-MADISON OH-CLARK OH-CHAMPAIGN OH- 426 PM EDT SAT SEP 10 2016 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN GREENE COUNTY IN WEST CENTRAL OHIO...NORTHERN FAYETTE...SOUTHEASTERN UNION AND MADISON COUNTIES IN CENTRAL OHIO...EASTERN CLARK AND SOUTHEASTERN CHAMPAIGN COUNTIES IN WEST CENTRAL OHIO UNTIL 500 PM EDT... AT 425 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES WEST OF MECHANICSBURG TO NEAR JAMESTOWN... MOVING EAST AT 35 MPH. STORM HAZARDS INCLUDE... WINDS TO 40 MPH... PEA SIZE HAIL... VERY HEAVY RAIN... LOCATIONS IMPACTED INCLUDE... SPRINGFIELD...MARYSVILLE...URBANA...LONDON...JEFFERSON... PLAIN CITY...WEST JEFFERSON...CEDARVILLE...JAMESTOWN... SOUTH CHARLESTON...MECHANICSBURG...JEFFERSONVILLE...CHOCTAW LAKE... NEW CALIFORNIA...HARMONY...LISBON...NEW JASPER...BRIGHTON... LAFAYETTE AND SOUTH VIENNA. THIS INCLUDES THE FOLLOWING INTERSTATES... I-70 IN OHIO BETWEEN MILE MARKERS 57 AND 84. I-71 IN OHIO BETWEEN MILE MARKERS 66 AND 83. WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THESE STORMS BECOME STRONGER...THEN A WARNING MAY BE NEEDED. TO REPORT HAZARDOUS WEATHER CONDITIONS...GO TO OUR WEBSITE AT WEATHER.GOV/ILN AND SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU CAN DO SO SAFELY. LAT...LON 4021 8323 3962 8334 3962 8386 4010 8372 TIME...MOT...LOC 2025Z 260DEG 32KT 4004 8366 3963 8380 HICKMAN
Special weather statement, Sep 10, 4:27 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
427 PM EDT SAT SEP 10 2016
KYZ092-093-OHZ077-078-102100-
CAMPBELL KY-KENTON KY-HAMILTON OH-CLERMONT OH-
427 PM EDT SAT SEP 10 2016
...A STRONG THUNDERSTORM WILL AFFECT CAMPBELL...CENTRAL KENTON...
SOUTHEASTERN HAMILTON AND CENTRAL CLERMONT COUNTIES UNTIL 500 PM
EDT...
AT 427 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM OVER
COLDSTREAM...MOVING EAST AT 40 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 50 MPH...
LOCATIONS IMPACTED INCLUDE...
CINCINNATI...COVINGTON...INDEPENDENCE...NORWOOD...ERLANGER...
FORT THOMAS...NEWPORT...EDGEWOOD...ALEXANDRIA...ELSMERE...
FORT MITCHELL...HIGHLAND HEIGHTS...MILFORD...TAYLOR MILL...
BELLEVUE...FORT WRIGHT...DAYTON...LUDLOW...
SOUTHGATE AND CRESCENT SPRINGS.
THIS INCLUDES THE FOLLOWING INTERSTATES...
I-71 IN OHIO BETWEEN MILE MARKERS 0 AND 6.
I-75 IN KENTUCKY BETWEEN MILE MARKERS 187 AND 191.
I-75 IN OHIO BETWEEN MILE MARKERS 0 AND 2.
TO REPORT HAZARDOUS WEATHER CONDITIONS...GO TO OUR WEBSITE AT
WEATHER.GOV/ILN AND SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU
CAN DO SO SAFELY.
LAT...LON 3892 8460 3898 8461 3915 8452 3917 8400
3890 8404
TIME...MOT...LOC 2027Z 263DEG 36KT 3905 8434
KURZLocal storm report, Sep 10, 4:34 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
434 PM EDT SAT SEP 10 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0433 PM HEAVY RAIN BEAVERCREEK 39.73N 84.06W
09/10/2016 M1.45 INCH GREENE OH COCORAHS
RAIN FELL IN 45 MINUTES. FIRST INCH FELL IN 20 MINUTES.
&&
JOHNFLocal storm report, Sep 10, 4:37 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
437 PM EDT SAT SEP 10 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM TSTM WND GST KYMESO ALEXANDRIA 5NW 39.02N 84.47W
09/10/2016 M53 MPH CAMPBELL KY MESONET
&&
KURZSpecial weather statement, Sep 10, 4:43 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 443 PM EDT SAT SEP 10 2016 OHZ062-063-071-072-077>080-102115- HAMILTON OH-GREENE OH-CLINTON OH-WARREN OH-FAYETTE OH-HIGHLAND OH- CLERMONT OH-BROWN OH- 443 PM EDT SAT SEP 10 2016 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EAST CENTRAL HAMILTON...SOUTHEASTERN GREENE...CLINTON...SOUTHEASTERN WARREN... CENTRAL FAYETTE...NORTHWESTERN HIGHLAND...NORTHERN CLERMONT AND NORTHWESTERN BROWN COUNTIES UNTIL 515 PM EDT... AT 442 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR JEFFERSONVILLE TO NEAR BATAVIA...MOVING EAST AT 40 MPH. STORM HAZARDS INCLUDE... WINDS TO 40 MPH... FREQUENT CLOUD TO GROUND LIGHTNING... VERY HEAVY RAIN... THE WIND GUSTS MAY OCCUR WELL AHEAD OF ANY RAIN. LOCATIONS IMPACTED INCLUDE... WASHINGTON COURT HOUSE...WILMINGTON...LOVELAND...MILFORD... BLANCHESTER...MARIEMONT...SABINA...TERRACE PARK...LYNCHBURG... LEESBURG...NEW VIENNA...MORROW...BLOOMINGBURG...CAMP DENNISON... THE VILLAGE OF INDIAN HILL...RUSSELL...WOODVILLE...STAUNTON... MAINEVILLE AND CLARKSVILLE. THIS INCLUDES I-71 IN OHIO BETWEEN MILE MARKERS 35 AND 67. DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS. MOVE INDOORS WHEN THUNDERSTORMS APPROACH. WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. TO REPORT HAZARDOUS WEATHER CONDITIONS...GO TO OUR WEBSITE AT WEATHER.GOV/ILN AND SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU CAN DO SO SAFELY. LAT...LON 3915 8439 3963 8390 3964 8330 3914 8372 TIME...MOT...LOC 2042Z 267DEG 34KT 3962 8362 3914 8416 KURZ
Local storm report, Sep 10, 4:45 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
445 PM EDT SAT SEP 10 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0443 PM HEAVY RAIN 1 N FAIRBORN 39.82N 84.02W
09/10/2016 M1.30 INCH GREENE OH TRAINED SPOTTER
FELL IN 30 MINUTES. STILL RAINING.
0445 PM HEAVY RAIN KETTERING 39.70N 84.15W
09/10/2016 M1.80 INCH MONTGOMERY OH BROADCAST MEDIA
FELL IN ONE HOUR
&&
JOHNFThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 10, 3:33 PM EDT | Severe Thunderstorm Warning | ILN | Boone | 27 min |
| Sep 10, 3:39 PM EDT | Severe Thunderstorm Warning | ILN | Boone, Gallatin | 36 min |
| Sep 10, 3:54 PM EDT | Severe Thunderstorm Warning | ILN | Boone, Campbell, Kenton | 36 min |
| Sep 10, 4:15 PM EDT | Areal Flood Advisory | ILN | Boone, Campbell, Kenton | 2 hr |
| Sep 10, 4:23 PM EDT | Special Weather Statement | ILN | Gallatin, Grant, Kenton, Owen | 37 min |
| Sep 10, 4:27 PM EDT | Special Weather Statement | ILN | Campbell, Kenton | 33 min |
| Sep 10, 4:52 PM EDT | Special Weather Statement | ILN | Bracken, Pendleton | 23 min |
| Sep 10, 5:01 PM EDT | Severe Thunderstorm Warning | ILN | Campbell, Pendleton | 44 min |
| Sep 10, 5:05 PM EDT | Areal Flood Advisory | ILN | Campbell, Gallatin, Grant, Kenton, Owen, Pendleton | 115 min |
| Sep 10, 5:14 PM EDT | Special Weather Statement | ILN | Bracken, Robertson | 46 min |
| Sep 10, 5:45 PM EDT | Special Weather Statement | ILN | Lewis, Mason | 45 min |
| Sep 10, 6:19 PM EDT | Special Weather Statement | ILN | Lewis | 26 min |
Nearby
Flash Flood Warnings in Kentucky, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.